Maine, 2010

Flash Flood and Flooding in Maine, March 30 to 31, 2010

March 30 to 31, 2010 · NWS GYX · 5 events in 4 counties and zones

A broad area of low pressure approached New England from the west on the 28th and stalled over the region on the 29th. A second area of low pressure developed off the mid Atlantic coast on the 29th and intensified as it moved north on the 30th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$305,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GYX wrote it up.

A broad area of low pressure approached New England from the west on the 28th and stalled over the region on the 29th. A second area of low pressure developed off the mid Atlantic coast on the 29th and intensified as it moved north on the 30th. Low pressure turned out to sea passing through the Gulf of Maine late on the 30th and 31st. The two storms combined to drop 3 to 6 inches of rain across southwest Maine on ground that was already saturated from several storms earlier in the month with generally minor flooding resulting. Flooding on some rivers lasted into April.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before the first event at Mar 30, 2:17 AM EST, 6 hours 28 minutes earlier.

Area forecast discussion, Mar 30, 2:17 AM EST, 6 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
317 AM EDT TUE MAR 30 2010

.SYNOPSIS...
LOW PRESSURE WILL MOVE UP THE EAST COAST TODAY TO JUST SOUTH OF
LONG ISLAND BY THIS EVENING. LOW PRESSURE WILL SLOWLY HEAD EAST OUT
TO SEA TONIGHT THROUGH WEDNESDAY. HIGH PRESSURE WILL BUILD IN FROM
THE WEST WEDNESDAY NIGHT THROUGH THURSDAY AND WILL SHIFT OFFSHORE
ON FRIDAY. HIGH PRESSURE WILL REMAIN ANCHORED OF THE EAST COAST
SATURDAY. A COLD FRONT WILL APPROACH FROM THE WEST SATURDAY NIGHT
AND WILL CROSS THE REGION ON SUNDAY. HIGH PRESSURE WILL GRADUALLY
BUILD IN FROM THE WEST ON MONDAY.

&&

.NEAR TERM /THROUGH TODAY/...
FRONTAL BOUNDARY SITUATED JUST SOUTH OF THE FORECAST AREA WILL BE
THE FOCUS FOR HEAVY RAIN LATER THIS MORNING AS LOW PRESSURE OFF
THE MID ATLANTIC COAST RIDES NORTH. CURRENT RADAR LOOPS SHOWING
MODERATE TO OCCASIONALLY HEAVY RAIN PUSHING THROUGH SOUTHERN NEW
ENGLAND AND THIS WILL BE MOVING INTO SOUTHERN NEW HAMPSHIRE AND
SOUTHWEST MAINE THROUGH THE EARLY MORNING HOURS. APPEARS HEAVIEST
OF THE RAINFALL WILL BE DURING THE AFTERNOON AND EVENING HOURS.
MODELS IN FAIRLY GOOD AGREEMENT ON AXIS OF HEAVIEST PRECIPITATION
WITH ANOTHER 1 TO 3 INCHES FORECAST FROM SOUTHEAST NEW HAMPSHIRE
THROUGH MIDCOAST MAINE. PRECIP TOTALS WILL TAPER OFF TO THE NORTH
WITH ANOTHER .75 TO 1.5 INCHES LIKELY IN CENTRAL AND NORTHERN
PORTIONS OF NEW HAMPSHIRE AND WESTERN MAINE THROUGH MIDNIGHT.

&&

.SHORT TERM /TONIGHT/...
LOW PRESSURE WILL BRIEFLY STALL JUST SOUTH OF LONG ISLAND LATE
THIS AFTERNOON AND THIS EVENING BEFORE SLOWLY HEADING EAST LATE
TONIGHT. MODERATE TO OCCASIONALLY HEAVY RAIN WILL CONTINUE THROUGH
THE EVENING HOURS BEFORE BEST OVER-RUNNING SHIFTS NORTH OF THE
FORECAST AREA AFTER MIDNIGHT. REMAINDER OF THE NIGHT WILL FEATURE
STRATUS...AREAS OF FOG AND DRIZZLE WITH A FEW LINGERING SHOWERS
IN THE NORTH.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
AFTER THE TRANSITION PERIOD WEDNESDAY AND WEDNESDAY AND WEDNESDAY
NIGHT...RIDGING AT THE SURFACE AND MID LEVELS WILL BRING SPRINGLIKE
WEATHER TO MUCH OF THE AREA INTO THE UPCOMING WEEKEND.

THE FORECAST AREA WILL BE ON THE OUTER FRINGES OF THE LOW TO MID
LEVEL SYSTEM ACROSS SOUTHERN NEW ENGLAND WEDNESDAY. WHILE NOT
STRONG...FRONTOGENETIC LIFT IN THE MID LEVELS COULD PROLONG THE
RAIN FOR MUCH OF THE AREA WEDNESDAY MORNING...WITH A GRADUAL
DISSIPATION IN THE AFTERNOON. THERE COULD BE AN UPSLOPE COMPONENT
FOR THE MOUNTAINS AS WELL...BUT OVERALL QPF VALUES SHOULD BE
FAIRLY LIGHT.

WITH MOISTURE FIRMLY IN PLACE UNDER THE INVERSION...CLEARING
SHOULD BE TOUGH...AND THE SLOWER 0000 UTC NAM WAS FAVORED IN THIS
RESPECT. CLOUDS AND AN ALONG SHORE WIND FAVOR COOLER NAM MOS
NUMBERS FOR HIGHS.

CLEARING SHOULD BE GRADUAL WEDNESDAY NIGHT. THE 0000 UTC GFS MAY
BE A BIT FAST IN THIS RESPECT...ESPECIALLY NEAR THE COAST WHERE
THE INVERSION SHOULD BREAK LAST. ALL AREAS WILL PROBABLY SEE SOME
BREAKS IN THE CLOUDS LATE. HOWEVER...THE CLOUDS SHOULD FAVOR THE
WARMER NAM MOS NUMBERS FOR LOWS.

RIDGING IN THE MID LEVEL SHOULD RESULT IN DESCENDING AIR FOR THE
ENTIRE AREA THURSDAY. THIS COULD RESULT IN VERY LITTLE IN THE WAY
OF CLOUDS. THE 0000 UTC NAM IS SHOWING MOISTURE GETTING TRAPPED
UNDER THE INVERSION AGAIN...BUT THIS SEEMS OVERDONE. 850 MB
TEMPERATURES RISING TO NEAR 9 CELSIUS WOULD SUPPORT MID TO UPPER
60S AWAY FROM THE COAST. THIS WOULD SUGGEST THAT THE WARMER GFS
MOS NUMBERS SHOULD BE BETTER FOR HIGHS.

FOR THURSDAY NIGHT AND FRIDAY MORNING...THERE SHOULD BE MORE OF
THE SAME. THE 0000 UTC NAM SOUNDINGS NEAR THE COAST SUGGEST
STRATUS COULD FORM UNDER THE INVERSION LATE NEAR THE COAST BY
DYING SEA BREEZE CIRCULATIONS. DID NOT HIT THIS HARD YET...BUT IT
MAY NEED TO BE ADDRESSED AT SOME POINT. THIS COULD ALSO OCCUR
FRIDAY NIGHT AND SATURDAY MORNING. WITH LITTLE IN THE WAY OF
CLOUDS ABOVE IT...THE SHALLOW STRATUS SHOULD NOT LAST LONG SHOULD
IT DEVELOP.

FRIDAY AND SATURDAY LOOK WARM AND DRY WITH MID LEVEL RIDGING
FIRMLY IN PLACE. 850 MB TEMPERATURES RISING TO NEAR 15 CELSIUS
SUGGESTS 80S COULD BECOME COMMON AWAY FROM THE COAST BY SATURDAY
AFTERNOON. DID NOT GO QUITE THIS HIGH YET...BUT WE COULD SEE 80
DEGREES FOR THE FIRST TIME AWAY FROM THE COAST.

THERE IS SOME DIFFERENCE REGARDING THE TIMING OF THE COLD FRONTAL
PASSAGE SUNDAY INTO SUNDAY NIGHT. WHILE WIND FIELDS WILL BE IN
PLACE...INSTABILITY MAY BE VERY LIMITED. WHILE THIS SHOULD RESULT
IN SHOWERS AHEAD OF THE FRONT...DID NOT INCLUDE THUNDER AT THIS
POINT.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
SHORT TERM...IFR/LIFR CEILINGS/VSBY TODAY AND TONIGHT WITH
OCCASIONALLY HEAVY RAIN.

LONG TERM...COULD BEE A PERIOD OF IFR CONDITIONS WEDNESDAY MORNING
AS SURFACE LOW PRESSURE CROSSES SOUTHERN NEW ENGLAND...THEN HEADS
EAST. AFTER THIS...A GRADUAL INCREASE THROUGH MVFR TO VFR IS
EXPECTED WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING.

WITH SURFACE HIGH PRESSURE IN PLACE AND MID LEVEL RIDGING BUILDING
EAST THURSDAY...VFR CONDITIONS SHOULD BE THE RULE INTO SATURDAY.
THE ONLY PROBLEM COULD BE FRIDAY AND SATURDAY MORNING AT KPWM AND
POSSIBLY KPSM. AFTER THE SEA BREEZE CIRCULATION DIES...MOISTURE
COULD GET TRAPPED UNDER THE INVERSION THAT GETS LEFT BEHIND.
SHALLOW STRATUS COULD DEVELOP BETWEEN 0800 UTC AND 1300 UTC BOTH
DAYS. HOWEVER...WITH LITTLE IN THE WAY OF CLOUDS ABOVE IT...THE
STRATUS SHOULD BURN OFF RATHER QUICKLY.

&&

.MARINE...
SHORT TERM...CONTINUING GALE WARNINGS FOR THE OUTER WATERS THROUGH
MIDNIGHT AND SCA'S FOR THE BAYS.

LONG TERM...WINDS MAY STILL BE NEAR SMALL CRAFT LEVELS ON THE OCEAN
WATERS WEDNESDAY MORNING...AS THE SURFACE LOW MAKES IT CLOSEST APPROACH
BEFORE HEADING EAST. HOWEVER...SEAS WILL STILL BE ABOVE 5 FEET...EVEN
IN THE BAYS. IN FACT...IT MAY TAKE INTO THURSDAY BEFORE THE SWELL SORTS
ITSELF OUT OVER THE OCEAN WATERS...AND SEAS DROP BELOW 5 FEET.

WINDS SHOULD DROP BELOW SMALL CRAFT LEVELS WEDNESDAY NIGHT IN ANY
EVENT. AFTER THIS...WITH SURFACE HIGH PRESSURE BUILDING ACROSS THE
WATERS THURSDAY INTO THURSDAY NIGHT...SEA BREEZE CIRCULATIONS ARE
POSSIBLE LATE THURSDAY AFTERNOON...WITH A BETTER SHOT FRIDAY
AFTERNOON. THE NEXT SIGNIFICANT WEATHER SYSTEM WILL NOT ARRIVE
UNTIL LATE IN THE WEEKEND...WITH CONDITIONS REMAINING BELOW SMALL
CRAFT LEVELS UNTIL THEN.

&&

.HYDROLOGY...
WAITING FOR THE NEXT AREA OF HEAVY RAIN WHICH IS NOW ENTERING
SOUTHERN NEW HAMPSHIRE AND SOUTHWEST MAINE. SOME SMALLER RIVERS
AND STREAMS IN NEW HAMPSHIRE AND SW MAINE HAVE ACTUALLY CRESTED
AND ARE STARTING TO FALL AS THERE WAS A 6 TO 8 HOUR BREAK IN THE
PRECIPITATION. EXPECT ANOTHER 2 INCHES PLUS OF RAIN TO FALL TODAY
IN SOUTHERN AREAS WITH LESSER AMOUNTS FARTHER NORTH. HAVE ISSUED
WARNINGS ON THE PRESUMPSCOT AND KENNEBEC RIVERS. THE PRESUMPSCOT
IS GETTING CLOSE TO CRESTING FROM THE PREVIOUS RAIN BUT WILL START
UPWARD AGAIN LATER THIS MORNING. EXPECT TO ISSUE MORE WARNINGS
ESPECIALLY FOR SOUTHERN NH OVER THE NEXT FEW HOURS. THE FLOOD
ADVISORY FOR WALDO AND KNOX COUNTY WILL EXPIRE AT 3 AM. THE COUNTY
FLOOD WARNING FOR STRAFFORD... YORK AND ROCKINGHAM COUNTIES
EXPIRES AT 545 AND THAT WILL MOST LIKELY BE EXTENDED.

&&

.TIDES/COASTAL FLOODING...
THE LATEST HIGH TIDE IN PORTLAND CAME IN JUST UNDER THE 12 FOOT
BENCHMARK. HOWEVER...WINDS HAD JUST BECOME NORTH AS A WEAK FRONT
DROPPED SOUTH...AND THE WAVE ACTION WAS NOT GREAT AS EARLIER
MONDAY EVENING. THE TIDE DEPARTURE REMAINS NEAR THREE-QUARTERS OF
A FOOT (ABOUT WHERE IT WAS AROUND THE TIME OF HIGH TIDE).

AS NORTHEAST SURFACE WINDS INCREASE THIS MORNING DUE TO DEEPENING
LOW PRESSURE OVER THE MID ATLANTIC STATES...WOULD EXPECT THIS TYPE
OF TIDE DEPARTURE TO CONTINUE INTO THE NOONTIME HIGH TIDE. THE
EXTRATROPICAL STORM SURGE GUIDANCE SUPPORTS THIS AS WELL.

THIS WOULD BRING THE HIGH TIDE IN PORTLAND TO BETWEEN 11.5 AND
12.0 FEET. FOR NOW...AM CONTENT TO COVER THIS TIDE WITH A COASTAL
FLOOD STATEMENT AND LET THE DAY SHIFT GET A LOOK AT THE DEPARTURE
AND SEA STATES BEFORE ISSUING AN ADVISORY (OR PERHAPS EVEN A
WARNING?).

AFTER THIS...THE NEXT TIDE OF CONCERN IS THE MIDNIGHT HIGH TIDE
WEDNESDAY MORNING. THIS TIDE IS 11.3 FEET. THE EXTRATROPICAL STORM
SURGE GUIDANCE SUGGEST A STORM SURGE OF NEAR ONE FOOT. COUPLED
WITH WAVE ACTION...THIS TIDE COULD PRODUCE COASTAL FLOODING...
SPLASHOVER AND BEACH EROSION.

THE EARLY WEDNESDAY AFTERNOON TIDE IS ALMOST THREE-QUARTERS OF A
FOOT BELOW THE MIDNIGHT TIDE. AT THIS POINT...THE THREAT OF THIS
TIDE APPEARS TO BE LESS...BUT THE TREND WILL BE MONITORED.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FLOOD WATCH THROUGH WEDNESDAY EVENING FOR MEZ007>009-012>014-
     018>028.
NH...FLOOD WATCH THROUGH WEDNESDAY EVENING FOR NHZ001>010-013-014.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EDT WEDNESDAY FOR ANZ151-153.
     GALE WARNING UNTIL MIDNIGHT EDT TONIGHT FOR ANZ150-152-154.

&&
Hazardous weather outlook, Mar 30, 1:47 AM EST, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
247 AM EDT TUE MAR 30 2010

MEZ007>009-012>014-018>022-NHZ001>010-013-310700-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-
247 AM EDT TUE MAR 30 2010

...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ150-152-154-310700-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
247 AM EDT TUE MAR 30 2010

...GALE WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS FROM CAPE
ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT
CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM
STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ023>028-NHZ014-310700-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
COASTAL ROCKINGHAM-
247 AM EDT TUE MAR 30 2010

...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND
SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ151-153-310700-
PENOBSCOT BAY-CASCO BAY-
247 AM EDT TUE MAR 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY AND PENOBSCOT BAY.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The radar

The Portland,ME radar (KGYX), 57 km away, was scanning. The volume nearest the first event began at 13:42 UTC.

Open the radar archive at this moment

Event by event

4 flood, 1 flash flood. Local standard time, as filed.

Flash Flood, Oxford

When
March 30, 8:45 AM EST to 7:00 PM EST
Where
Oxford County, 2.86 mi NNW of Porter to 2.68 mi NNW of Porter
Cause
Dam / Levee Break
Property damage
$55,000
Reported by
Emergency Manager
Coordinates
43.837, -70.957

A partial failure of Colcord Dam in Porter caused flooding on two roads which resulted in washouts.

Flood, York

When
March 30, 9:00 AM EST to March 31, 11:59 PM EST
Where
York County, 2.58 mi NE of Old Orchard Beach to 2.58 mi SSE of Kittery Pt
Cause
Heavy Rain
Property damage
$250,000
Reported by
Emergency Manager
Coordinates
43.544, -70.340

Heavy rain caused widespread flooding of small rivers and streams throughout York County.

Flood, Kennebec

When
March 30, 3:09 PM EST to March 31, 11:59 PM EST
Where
Kennebec County, 1.1 mi W of Augusta to 1.14 mi W of Augusta
Cause
Heavy Rain
Reported by
Official NWS Observations
Coordinates
44.322, -69.772

Heavy rain caused flooding on the Kennebec River at Augusta (flood stage 12.0) which remained above flood stage through the end of the month.

Flood, Cumberland

When
March 30, 10:06 PM EST to March 31, 11:46 PM EST
Where
Cumberland County, 1.26 mi WNW of Cumberland Mills to 1.39 mi W of Cumberland Mills
Cause
Heavy Rain
Reported by
Official NWS Observations
Coordinates
43.685, -70.374

Heavy rain caused flooding on the Presumpscot River in Westbrook (flood stage 15.0 ft) which crested at 19.3 ft.

Flood, Oxford

When
March 31, 7:22 AM EST to 8:30 AM EST
Where
Oxford County, Roxbury to 1.12 mi ESE of Byron
Cause
Heavy Rain
Reported by
Official NWS Observations
Coordinates
44.670, -70.580

Heavy rain caused brief minor flooding on the Swift River in Roxbury (flood stage 7.0 ft) which crested at 7.02 ft.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maine in 2010Every state in 2010This day in weather historyWarnings in Maine, March 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 222575, 222571, 222491, 222494, 222492.